Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


The Jacobi-Perron algorithm in integer form

Authors: M. D. Hendy and N. S. Jeans
Journal: Math. Comp. 36 (1981), 565-574
MSC: Primary 10A30; Secondary 12A45
MathSciNet review: 606514
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an alternative expression of the Jacobi-Perron algorithm on a set of $ n - 1$ independent numbers of an algebraic number field of degree n, where computation of real valued (nonrational) numbers is avoided. In some instances this saves the need to compute with high levels of precision. We also demonstrate a necessary and sufficient condition for the algorithm to cycle. The paper is accompanied by several numerical examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A30, 12A45

Retrieve articles in all journals with MSC: 10A30, 12A45

Additional Information

PII: S 0025-5718(1981)0606514-X
Keywords: Jacobi-Perron algorithm, multiprecision arithmetic, continued fractions, fundamental unit, cubic fields
Article copyright: © Copyright 1981 American Mathematical Society